MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion with a significant bend of <45 degrees was located in the non-tortuous and moderately calcified iliac vein.A 14-6/5.8/75 xxl vascular balloon catheter was advanced for dilation.However, during initial inflation, when reached the standard atmospheric pressure, the contrast agent spilled, and the balloon was ruptured.The device was removed directly, and the procedure was completed with a different device.There were no patient complications reported, and the patient was in stable condition.
 
Additional Manufacturer Narrative
Xxl/14-6/5.8/75 was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood observed inside the balloon is indicative of a device leak.The balloon was attached to an encore inflation device, subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole located approximately at the center of the balloon.The rated burst pressure for this device is 8 atmospheres as per xxl specification.A visual and tactile examination identified no kinks or damage to the shaft of the device.A visual examination identified no issues with the tip of the device.This concludes the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion with a significant bend of <45 degrees was located in the non-tortuous and moderately calcified iliac vein.A 14-6/5.8/75 xxl vascular balloon catheter was advanced for dilation.However, during initial inflation, when reached the standard atmospheric pressure, the contrast agent spilled, and the balloon was ruptured.The device was removed directly, and the procedure was completed with a different device.There were no patient complications reported, and the patient was in stable condition.It was further reported that the balloon was ruptured at 5 atmospheres for 10 seconds.In addition, the device was removed completely from the body through a long sheath.
 
Event or Problem Description

Brand Name
XXL VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16196181
Report Number2124215-2023-01537
Device Sequence Number6066792
Product Code LIT
UDI-Device Identifier08714729190486
UDI-Public08714729190486
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2025
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0029192334
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer02/02/2023
03/10/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date02/06/2023
03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale
Patient Weight65 KG